Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 75, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 16, 2011, 12:41 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2011, 12:41 AM EDT (04:41 UTC)
- Expired
- Sep 16, 2011, 2:55 PM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
682 WHUS71 KOKX 160441 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1241 AM EDT FRI SEP 16 2011 ...GUSTY WINDS AND ROUGH SEAS CONTINUING THROUGH THE NIGHT... ANZ335-338-345-161245- /O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/ /O.NEW.KOKX.SC.Y.0075.110916T0441Z-110917T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1241 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND...NY HARBOR...AND LONG ISLAND SOUTH SHORE BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-161245- /O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/ /O.NEW.KOKX.SC.Y.0075.110916T0441Z-110917T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1241 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-161000- /O.CON.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1241 AM EDT FRI SEP 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
851 WHUS71 KOKX 160829 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 429 AM EDT FRI SEP 16 2011 ...GUSTY WINDS DIMINISHING TODAY WITH ROUGH SEAS ON THE OCEAN CONTINUING THROUGH TONIGHT... ANZ353-355-161630- /O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/ /O.EXB.KOKX.SC.Y.0075.000000T0000Z-110916T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT. GUSTS UP TO 30 KT THIS MORNING. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-161630- /O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/ /O.EXB.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 429 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...ATLANTIC COASTAL WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 15 TO 25 KT. GUSTS UP TO 30 KT THIS MORNING. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-160930- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 429 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 25 KT THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ ANZ330-340-161400- /O.EXT.KOKX.SC.Y.0075.000000T0000Z-110916T1400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 429 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...NORTHWEST 15 TO 20 KT. GUSTS UP TO 25 KT EARLY THIS MORNING. * TIMING...THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
987 WHUS71 KOKX 161117 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 717 AM EDT FRI SEP 16 2011 ...GUSTY WINDS DIMINISHING TODAY WITH ROUGH SEAS ON THE OCEAN CONTINUING THROUGH TONIGHT... ANZ330-340-161230- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-110916T1400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 717 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ANDS SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. AN OCCASIONAL GUST TO 25 KT WILL STILL BE POSSIBLE THIS MORNING. $$ ANZ353-355-161930- /O.CON.KOKX.SC.Y.0075.000000T0000Z-110916T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 717 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-161930- /O.CON.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 717 AM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...ATLANTIC COASTAL WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 15 TO 25 KT. GUSTS UP TO 30 KT THIS MORNING. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
464 WHUS71 KOKX 161855 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 255 PM EDT FRI SEP 16 2011 ...ROUGH SEAS ON THE OCEAN CONTINUING THROUGH TONIGHT... ANZ350-171000- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/ /O.NEW.KOKX.SW.Y.0029.110916T2200Z-110917T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 255 PM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS REPLACED THE SMALL CRAFT ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. * LOCATION...ATLANTIC COASTAL WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 10 TO 15 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND ARE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ353-355-162000- /O.CAN.KOKX.SC.Y.0075.000000T0000Z-110916T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 255 PM EDT FRI SEP 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. WINDS BETWEEN 10 AND 15 KT AND WAVES BETWEEN 2 TO 4 FT ARE POSSIBLE THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 11:40 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 15, 11:40 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1140 PM EDT THU SEP 15 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION BEHIND A COLD FRONT...AND
WILL PERSIST THROUGH THE WEEKEND BEFORE PUSHING OFF TO THE EAST.
A SERIES OF WEAK FRONTAL SYSTEMS APPROACHING FROM THE WEST ARE
POSSIBLE DURING THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
0130Z UPDATE...LIGHT RAIN SHOWERS CONTINUE TO DEPART THIS EVENING...
AND PRECIP WILL TAPER OFF OVER THE NEXT COUPLE OF HOURS. GUSTY NW
WINDS WILL GRADUALLY DIMINISH AS WELL TO 10-15 MPH BY MIDNIGHT. AT
OUTLYING AREAS...WINDS MAY DIMINISH SOONER...AND MAY EVEN DROP TO
5 MPH OR LESS.
OTHERWISE...LOWS 10 TO 15 DEGREES BELOW FOR THIS TIME OF YEAR. THE
STRONGER WINDS WILL HELP KEEP THE TEMPS SLIGHTLY WARMER AT COASTAL
AREAS...BUT STILL EXPECT TEMPS TO REACH NEAR 40 INLAND...WITH
LOWS HOVERING IN THE UPPER 40S TO AROUND 50 ALONG THE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE MAIN INFLUENCE FOR THIS TIME PERIOD WILL BE A STRONG CANADIAN
HIGH SETTLING IN OVER THE REGION. THIS HIGH WILL KEEP A NW-LY TO
NLY FLOW PERSISTING...THOUGH AS THE HIGH NEARS THE NE AREA...
EXPECT WINDS TO GREATLY DIMINISH. CLEARING SKIES ARE EXPECTED AS
WELL FOR FRIDAY...IN COMBINATION WITH THE COLD AIR ADVECTION...
WILL HELP IN KEEPING TEMPS COOLER THAN NORMAL. HIGHS WILL REMAIN
IN THE MID TO UPPER 60S...WHILE LOWS FRI NIGHT WILL DROP INTO THE
LOWER 40S INLAND...AND UPPER 40S NEAR THE COAST. AN UPPER LEVEL
DISTURBANCE WILL TRAVERSE THE REGION SAT...LEADING TO SOME MID TO
HIGH LEVEL CLOUDS MOVING INTO THE CWA LATE FRIDAY NIGHT. NO
FORCING WITH THIS DISTURBANCE WILL KEEP POPS MINIMAL.
MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE ALONG THE ATLANTIC
OCEAN FACING BEACHES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH MOVES INTO THE EASTERN GREAT LAKES BY SATURDAY
MORNING AND PASSES THROUGH THE NORTHEASTERN STATES OVER THE WEEKEND.
MEANWHILE...SURFACE HIGH PRESSURE CONTINUES A SLOW EASTWARD PUSH
OVER NEW ENGLAND. THE UPPER TROUGH SHOULD TRIGGER SOME MID-LEVEL
CLOUDS SATURDAY...BUT OTHERWISE DRY WEATHER IS EXPECTED THROUGH THE
WEEKEND. AS THE SURFACE HIGH REACHES THE NEW ENGLAND COAST SUNDAY
AFTERNOON...THE PRESSURE GRADIENT WILL INCREASE BETWEEN THE HIGH AND
LOW PRESSURE EAST OF THE CAROLINA COAST. GUSTY NORTHEASTERLY
WINDS WILL DEVELOP SUNDAY AS A RESULT. ALL PRECIP ASSOCIATED WITH
THE LOW IS EXPECTED TO REMAIN SOUTH OF THE REGION. THE HIGH REMAINS
NEAR THE COAST MONDAY...WITH UPPER LEVEL RIDGING MOVING IN FROM THE
WEST. MIGHT SEE SOME CIRRUS MOVING IN FROM THE NORTHWEST AROUND THE
RIDGE AND SOME AFTERNOON CU...BUT OTHERWISE CLEAR SKIES. WINDS
DECREASE COMPARED TO SUNDAY AS THE PRESSURE GRADIENT RELAXES.
BELOW NORMAL TEMPS CONTINUE SATURDAY WITH COLD AIR ADVECTION OVER
THE REGION. HIGHS MOSTLY IN THE MID TO UPPER 60S ACROSS THE REGION.
LOWS DROP INTO THE UPPER 30S OVER THE LOWER HUDSON VALLEY AND THE
LOW 40S OVER THE PINE BARRENS AND INTERIOR CT. MILDER CONDITIONS
OVER NYC WITH LOWS IN THE MID 50S. GRADUALLY WARMER WEATHER SUNDAY
AND MONDAY AS 1000-500MB THICKNESS INCREASES UNDER THE RIDGE
AXIS...WITH HIGHS AROUND 70 AREA-WIDE.
MODELS DIVERGE BY TUESDAY WITH REGARD TO MAJOR SYNOPTIC FEATURES.
UPPER LEVEL TROUGHING DEVELOPS TO THE WEST TUESDAY AND WEAKENS AS IT
APPROACHES THE AREA BY MIDWEEK. A COLD FRONT WILL ALSO MOVE IN
FROM THE WEST. THE ECMWF IS FASTER AND PRODUCES BETTER DYNAMICS
THAN THE GFS. WITH CONSIDERABLE UNCERTAINTY IN TIMING OF
FEATURES...KEPT SLIGHT CHANCE POPS OVER THE REGION TUESDAY THROUGH
THURSDAY FOR POSSIBLE SHOWERS.
GRADUAL WARMING TREND CONTINUES TUESDAY THROUGH THURSDAY WITH TEMPS
REACHING NORMAL.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SECONDARY COLD FRONT HAS PASSED TO THE EAST. GUSTY NW-N FLOW HAS
DIMINISHED MORE QUICKLY THAN ORIGINALLY ANTICIPATED...AND 03Z TAF
REFLECTS THIS. A LULL IN GUSTS IS POSSIBLE AT OUTLYING TERMINALS
LATE TONIGHT FROM ABOUT 09Z-13Z...THEN GUSTS SHOULD KICK IN
AGAIN BY MID MORNING INTO EARLY AFTERNOON. GUST POTENTIAL SHOULD
DECREASE FRI AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION.
OUTLOOK FOR 00Z SAT THROUGH TUE...
FRI NIGHT-SUNDAY...VFR WITH LIGHT WINDS.
MON-TUE...MRNG/NGT STRATUS POSSIBLE. OTHERWISE VFR.
&&
.MARINE...
0130Z UPDATE...GALE WARNING REMAINS UP FOR ALL WATERS DUE TO
STRONG CAA HELPING TO PRODUCE 35 KT GUSTS ON THE WATERS. THE
BIGGEST THREAT FOR GALE FORCE WINDS WILL BE THROUGH 05Z...MOSTLY
IN THE WATERS SOUTH OF LI. INCLUDED ALL WATERS AS BOTH RUC AND NAM
INDICATED POTENTIAL FOR GUSTS UP TO 35 KT. HOWEVER...EXPECTING
THESE GALE WINDS TO LAST A SHORTER TIME OVER LONG ISLAND SOUND AND
NEARBY HARBORS AND SOUNDS THAN OVER THE ATLANTIC OCEAN WATERS.
OTHERWISE...WITH HIGH PRESSURE SETTLING IN OVER THE REGION
FRIDAY...WINDS SHOULD BEGIN TO DIMINISH. WAVES WILL REMAIN
ELEVATED TONIGHT IN RESPONSE TO THE HIGHER WINDS...WITH BETWEEN 2
TO 4 FT ON LI...AND 4 TO 6 FT OVER THE ATLC OCEAN WATERS. EXPECT
THE WAVES TO BEGIN DIMINISHING AS THE WINDS DECREASE...AND AS TC
MARIA MOVES TO THE EAST OF THE REGION...ALLOWING THE SWELLS TO
DECREASE. QUIET CONDITIONS WILL PERSIST INTO SATURDAY.
SCA CONDITIONS POSSIBLE ON THE OCEAN LATE SATURDAY THROUGH TUESDAY
WITH LONG PERIOD SWELLS UNDER E-NE WINDS DRIVEN BY HIGH PRESSURE TO
THE NORTH AND LOW PRESSURE TO THE SOUTH. WIND GUSTS MAY ALSO REACH
25 KT OVER THE OCEAN WATERS SUNDAY.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH THE WEEKEND.
THEREFORE...DO NOT EXPECT ANY IMPACT ON THE LOCAL RIVERS AND
STREAMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...SEARS/KCS
NEAR TERM...SEARS/MPS
SHORT TERM...SEARS
LONG TERM...KCS
AVIATION...GOODMAN
MARINE...SEARS/KCS
HYDROLOGY...SEARSHazardous weather outlook, Sep 15, 8:38 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 838 PM EDT THU SEP 15 2011 ANZ330-335-338-340-345-350-353-355-161000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 838 PM EDT THU SEP 15 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 838 PM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:55 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 13 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.